Accutane and psych meds

GD Star Rating
loading...

Hi everyone. I’m brand new to Accutane, and I’m experiencing a few of the side effects–dry eyes, sleepiness–but that’s not what I’m asking about.

Does anyone else have experience with Accutane and drugs for bipolar disorder? I’m on Seroquel (antipsychotic), lithium, and Lexapro (antidepressant). My doctor said Accutane was my only systemic option that wouldn’t interfere with my other meds.

My doctor didn’t tell me much. I’m getting really worried about my liver–I stopped drinking altogether, but being on 5 prescriptions at once can’t be good for it.

  1. geckogirl added:

    hi… I;m afraid I don;t really have an answer for you… but i agree that being on a bunch of meds can’t be good for you… what also worries me a little, is you said your doctor didn’t tell you much… he/she really should’ve addressed all your concerns, it’s very important.

    I was on accutane about 18 months ago – and my doc didn’t tell me much about the drug, and she didn’t answer my questions I had about it either… going on the drug was a big mistake for me…

    Is it possible for you to go to a different doc for a 2nd opinion?

    You need to be careful!

    Good luck… keep us posted

    :)

  2. eesa added:

    Hmm, I guess…my doctor did tell me a lot, and she’s working with my psychiatrist, and I saw a nurse practitioner before that who told me a lot about my options in general. I guess I have learned, after being on countless psych drugs, not to go on the word of one person, no matter their degree, and research as much as I can. It’s just weird for me, jumping from psych drug research to Accutane research–it’s something I’m completely unfamiliar with. I really never imagined I’d have to be on this drug, and then bam, October came and my skin went from perfect to terrible.